MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2S35A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic total prostatectomy there was a malfunction of the enseal tip, part of the jaw of the forceps broke.Increase in operating time significant risk for the patient approach put in place: removal of the misadapted tip (surgical adaptation to extract the material), change of forceps (use of another device), additional cost for the procedure, additional operating time, crisis management.Current state of the patient: important clinical risk in laparoscopic procedure.No patient impact because removal of the material concerned, but surgical adaptation to remove the material actions taken in the healthcare facility for the management of the patient: removal of the detached part of the jaw; no patient impact.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/23/2026.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is the surgeon¿s experience with device? what anatomical structures was the device fired upon when the device issue observed? please provide details on the adaptation required to extract the broken forceps.Was patient¿s post-operative care altered in any way due to the surgical adaptation and material extraction? what is the patient¿s current status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/13/2026.Additional information was requested and the following was obtained: 1.What is the surgeon's experience with this device? 1.Surgeon accustomed to the equipment, several years of use of the equipment.2.50 procedures/year with forceps 1.On which anatomical structures was the device operated when the problem was observed? 1.Problem encountered during total prostatectomy.1.Please provide details on the adaptation required to extract the broken clamp.1.Use of another gripper for gripping.1.Has the patient's post-operative care been altered in any way as a result of surgical adaptation and material extraction? 1.No change in postoperative care.1.What is the patient's current status? 1.No patient impact.

Brand Name
ENSEAL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24966973
Report Number3005075853-2026-03088
Device Sequence Number18765880
Product Code GEI
UDI-Device Identifier10705036014515
UDI-Public(01)10705036014515(17)300831(10)A98W1G
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2S35A
Device Lot NumberA98W1G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by Manufacturer04/21/2026
05/29/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/13/2026
06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown